MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH STD 33MM; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH STD 33MM; STAPLE, IMPLANTABLE
Catalog Number CDH33B
Medical Device Problem Codes Failure to Cut (2587); Failure to Fire (2610); No Apparent Adverse Event (3189); Failure to Eject (4010)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent 7/11/2025 d4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Additional information was requested, and the following was obtained: 1.Did the device staple, yes 2.If yes, was the staple line complete (fully circular) no 3.Was the breakaway washer completely cut, yes 4.Were there two complete tissue donuts, no 5.Was it a partial cut, no 6.If so, what was cut partially, washer or tissue, no 7.If yes/no, was there any issue with the cut, no 8.Was the device locked on tissue with the anvil closed , yes 9.If yes, what steps were taken to open the anvil , by rotating the knob counterclockwise as stated in the ifu.10.Did the surgeon turn the rotation knob full revolutions as stated in the ifu , yes 11.If the anvil could not be opened, how was the device removed , by dismantling the entire anastomosis and removing the attached stapler.12.Was the device not able to be removed and subsequently the tissue was cut , yes 13.Can you please clarify the reason the anastomosis had to be repeated , yes, since the device couldn¿t be removed after the firing, the anastomosis was performed with another stapler.14.Could you please clarify if there were any patient consequences, no 15.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event , unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a low anterior resection the cdh29b got stuck after firing and has to redo the entire anastomosis.The surgery was delayed 30 minutes.
 
Additional Manufacturer Narrative
(b)(4).Date sent 8/7/2025.D4 batch #154d92.Corrected data d4: udi#.Investigation summary- the product was returned for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample revealed that the cdh33b device arrived with no apparent damage.Only the anvil half washer was present and there were no staples present, indicating that the device achieved a full firing stroke.The device was reloaded with staples, a new washer was placed on the device and it was tested for functionality.It fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.The event described could not be confirmed as the device performed without any difficulties.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Although the cause of the reported incident could not be determined, proper use of the proximate ils circular staplers is important to ensure functionality.For more information, please refer to the instructions for use.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 154d92, and no non-conformances were identified.

Brand Name
CIRCULAR MECH STD 33MM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key22478428
Report Number3005075853-2025-05433
Device Sequence Number8544442
Product Code GDW
UDI-Device Identifier10705036003472
UDI-Public(01)10705036003472(17)290531(10)175D12
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDH33B
Device Lot Number175D12
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/04/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown